MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT25018UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/17/2016
Type of Reportable Event Death
Event or Problem Description
Patient was sent home on maximum medical therapy as surgery was not an option.The angina persisted and the patient returned to the er 3 days later with unrelenting chest pain.Diagnostic catheter showed a severely calcified non-tortuous ostium cx lesion.Ivus showed significant plaque burden.The left main was pre-dilated with an nc euphora balloon with no issues noted.The physician then attempted to implant a 3.0mmx22mm resolute integrity stent from the lm to the circumflex.The device was inspected and negative prep performed with no issues noted.The stent did not pass through a previously deployed stent.No resistance was encountered during delivery and no excessive force used.It was reported that when they deployed the resolute integrity stent the patient had a spiral dissection in the circumflex and started to loose circulation.It was reported that the physician believes that the calcified area of the vessel was affected by the stent placement.It was reported that the physician attempted to place 2 x resolute integrity 2.50mmx18mm stents in the circumflex to salvage the artery.Both stents passed through previously deployed stents.No resistance or excessive force was used during delivery for the first of these 2 stents while no excessive force was reported for the next stent.Both devices were inspected and negative prep with no issues noted.It was reported that the attempt to salvage the artery did not maintain circulation and the patient expired.Attempts were made to revive the patient but this was hampered with a lv function of 25%.The patient was on dapt at the time of the event.Physician determined the cause of death as follows 'dissection in circumflex caused short period of no reflow which resulted in hemodynamics compromise and electromechanical disassociation which couldn't be restored after successful placement of left main and circumflex stents restoring coronary blood flow".Physician believes that the dissection was related to difficult lesion morphology.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6176777
Report Number9612164-2016-01309
Device Sequence Number255444
Product Code NIQ
UDI-Device Identifier00643169037373
UDI-Public00643169037373
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2018
Device Catalogue NumberRSINT25018UX
Device Lot Number0008171947
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by Manufacturer11/17/2016
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR